Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 366, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 4, 2000, 4:13 PM CDT for White County, Arkansas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 4, 2000, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 4, 2000, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County White County, AR
The radar
The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 4:19 PM CDT | Thunderstorm Wind 50 E | Rose Bud, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1343 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 042114 SVRLIT ARC145-042145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 413 PM CDT FRI AUG 4 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WHITE COUNTY IN CENTRAL ARKANSAS * UNTIL 445 PM CDT * AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF MCRAE...OR ABOUT 6 MILES NORTHWEST OF BEEBE...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EL PASO AROUND 430 PM CDT THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY PRODUCE UP TO GOLFBALL SIZE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. 46/44
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:30 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 4, 3:30 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CDT FRI AUG 4 2000
...MAIN FORECAST PROBLEM NEXT TWO DAYS WILL BE HEAT ADVISORY
CONSIDERATIONS...
LOOKS LIKE A HOT WEEKEND IN STORE FOR MUCH OF THE NATURAL STATE AS
ALL MODELS EXPAND THE H50 RIDGE FARTHER EAST OVER AR...AND FRONTAL
BOUNDARY OVER MO LIFTS BACK NORTH AS A WARM FRONT.
WILL HAVE TO ADDRESS EVENING CONVECTION OVER NORTH/EASTERN ZONES
NEAR H50 VORT LOBE. THIS FEATURE SHOULD ROTATE EAST THIS EVENING AND
ALL STORM ACTIVITY WILL LIKELY DIE BY SUNSET. UNTIL THEN...WILL GO
WITH SCATTERED RAIN CHANCES EARLY TONIGHT. WILL ALSO MENTION SLIGHT
CHANCE OF THUNDERSHOWERS SATURDAY NORTHEAST ZONES...DUE TO RESIDUAL
MOISTURE LEFT FROM TODAYS PRECIP AND PROXIMITY TO OLD FRONT.
WILL NEED TO INITIATE A HEAT ADVISORY FOR ABOUT THE SOUTHWEST HALF
OF THE FORECAST AREA SATURDAY AND SUNDAY. SO FAR THIS
AFTERNOON...TEMPS NEAR 100 WITH SURFACE DEW POINTS IN THE UPPER 60S
AND LOWER 70S HAVE CREATED HEAT INDICES FROM 105 TO 110 OVER
PORTIONS OF CENTRAL AND SOUTH AR. WITH FRONT LIFTING TO THE NORTH
SAT AND WESTERLY SURFACE GRADIENT INCREASING...SHOULD SEE TEMPS
JUST AS WARM AS TODAY.
THINK THE NGM MOS COOL-DOWN FOR SUNDAY IS COMPLETELY BOGUS...AVN
NUMBERS ARE JUST AS WARM (THOUGH STILL TOO COOL) SUNDAY AS COMPARED
TO SATURDAY. IN ADDITION...AS THE PRESSURE GRADIENT INCREASES DURING
THE NEXT DAY OR TWO...OVERNIGHT LOW TEMPS WILL BE HELD UP MORE THAN
IN RECENT NIGHTS. THUS...WITH ANOTHER BUSY OUTDOOR WEEKEND
APPROACHING...BELIEVE HEAT ADVISORY IS WARRANTED FOR THE SOUTHWEST
HALF OF THE COUNTY WARNING AREA...MAINLY ALONG AND SOUTH OF THE
ARKANSAS RIVER.
(45)
.LIT...HEAT ADVISORY SAT AND SUN ALONG AND SOUTH OF THE ARKANSAS
RIVER...OR ABOUT THE SOUTHWEST HALF OF THE FORECAST AREA.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:49 PM CDT | Severe Thunderstorm Warning | LZK | Independence, White | 41 min |
| Aug 4, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | White | 47 min |
| Aug 4, 5:15 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.